[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.237.124.210. Please contact the publisher to request reinstatement.
Article
October 1972

Ototoxic Reaction to Propylthiouracil

Author Affiliations

Kansas City, Kan
From the Department of Hearing and Speech, University of Kansas Medical Center, Kansas City.

Arch Otolaryngol. 1972;96(4):368-370. doi:10.1001/archotol.1972.00770090544014
Abstract

A case of ototoxic reaction to propylthiouracil occurred in a patient with thyrotoxocosis. The patient developed both symptoms of systemic lupus erythematosus and a unilateral, sensorineural hearing impairment. The hearing loss was diagnosed as cochlear, although certain retrocochlear symptoms were evident. Termination of drug therapy led to recovery from both physical symptoms and the auditory impairment. Careful management of patients receiving propylthiouracil and further research are indicated.

×